Alert archive / Mississippi / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 83, NWS Jackson, MS

March 1, 2017Rankin County, Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 1, 2017, 2:41 PM CST for Rankin County, Smith County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2017, 2:41 PM CST (20:41 UTC)
Expired
Mar 1, 2017, 3:30 PM CST
In force
49 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Rankin County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 2:42 PM CSTHAIL 14 Nne Star, MSMCLAURIN ELEMENTARY SCHOOL REPORTED QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 295 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-243 J/kg
Mixed-layer LCL
753 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
295 m²/s²
0-3 km storm-relative helicity
396 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

845 
WUUS54 KJAN 012041
SVRJAN
MSC121-129-012130-
/O.NEW.KJAN.SV.W.0083.170301T2041Z-170301T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
241 PM CST WED MAR 1 2017

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Southeastern Rankin County in central Mississippi...
  Northwestern Smith County in central Mississippi...

* Until 330 PM CST

* At 241 PM CST, a severe thunderstorm was located near Piney Woods,
  or near Star, moving east at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* This severe thunderstorm will be near,
  Cato around 250 PM CST. 
  Johns around 255 PM CST. 
  White Oak around 310 PM CST. 

Other locations impacted by this severe thunderstorm include
Polkville and Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3204 8956 3204 8966 3205 8966 3205 9009
      3220 9006 3222 8954
TIME...MOT...LOC 2041Z 269DEG 34KT 3211 8998 

HAIL...1.00IN
WIND...60MPH
 
$$

CME
3 follow-up statements
266 
WWUS54 KJAN 012053
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
253 PM CST WED MAR 1 2017

MSC121-129-012130-
/O.CON.KJAN.SV.W.0083.000000T0000Z-170301T2130Z/
Rankin MS-Smith MS-
253 PM CST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHEASTERN RANKIN AND NORTHWESTERN SMITH COUNTIES...

At 253 PM CST, a severe thunderstorm was located over Johns, or 10
miles north of Mendenhall, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

This severe storm will be near...
  White Oak around 310 PM CST. 

Other locations impacted by this severe thunderstorm include
Polkville and Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3204 8956 3204 8966 3205 8966 3205 8993
      3221 8993 3222 8954
TIME...MOT...LOC 2053Z 268DEG 32KT 3211 8986 

HAIL...1.00IN
WIND...60MPH
 
$$

DB
523 
WWUS54 KJAN 012057
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
257 PM CST WED MAR 1 2017

MSC121-129-012130-
/O.CON.KJAN.SV.W.0083.000000T0000Z-170301T2130Z/
Rankin MS-Smith MS-
257 PM CST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR SOUTHEASTERN RANKIN AND NORTHWESTERN SMITH COUNTIES...

At 256 PM CST, a severe thunderstorm was located over Johns, or 10
miles north of Mendenhall, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

This severe storm will be near...
  White Oak around 310 PM CST. 

Other locations impacted by this severe thunderstorm include
Polkville and Puckett.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3204 8956 3204 8966 3205 8966 3206 8990
      3221 8990 3222 8954
TIME...MOT...LOC 2056Z 269DEG 34KT 3211 8982 

HAIL...1.50IN
WIND...60MPH
 
$$

DB
426 
WWUS54 KJAN 012109
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
309 PM CST WED MAR 1 2017

MSC121-012118-
/O.CAN.KJAN.SV.W.0083.000000T0000Z-170301T2130Z/
Rankin MS-
309 PM CST WED MAR 1 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN RANKIN COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3204 8956 3204 8966 3205 8966 3205 8972
      3221 8972 3222 8954
TIME...MOT...LOC 2108Z 269DEG 34KT 3211 8968 

$$

MSC129-012130-
/O.CON.KJAN.SV.W.0083.000000T0000Z-170301T2130Z/
Smith MS-
309 PM CST WED MAR 1 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CST
FOR NORTHWESTERN SMITH COUNTY...

At 308 PM CST, a severe thunderstorm was located over White Oak, or
15 miles northeast of Mendenhall, moving east at 40 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

this severe thunderstorm will remain over mainly rural areas of
northwestern Smith County, including the following locations:
Polkville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3204 8956 3204 8966 3205 8966 3205 8972
      3221 8972 3222 8954
TIME...MOT...LOC 2108Z 269DEG 34KT 3211 8968 

HAIL...1.50IN
WIND...60MPH
 
$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:40 PM CST, 2 hours 1 minute earlier.

Area forecast discussion, Mar 1, 12:40 PM CST, 2 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1240 PM CST Wed Mar 1 2017

.UPDATE...
Updated for 18Z aviation discussion. Also tweaked short term
forecast and updated products to reflect Tornado Watch 57.

&&

.AVIATION...
18Z TAF discussion:
Scattered to broken clouds around 3500 ft to start the period
at most TAF sites. A cold front sweeping southeastward will bring
a period of thunderstorms to each TAF site as it passes, with a
quick change to gusty northwest winds and briefly lower ceilings
and/visibility. Clouds should clear quickly behind the front, with
VFR conditions and northerly winds below 10 kts expected at all
TAF sites by 01Z Thursday. /NF/

&&

.DISCUSSION...

Adjusted POPs and sensible weather elements through the rest of
this afternoon based on latest guidance. Overall thinking
regarding severe weather potential remains similar to previous
forecast. Roughly 800-1000 J/kg of MLCAPE will be available to
storms just ahead of and along a cold front moving through the
forecast area. Deep layer shear of 50-60 kts mostly parallel to
the front (greatest shear in far northern forecast area) will
support some sustained updrafts and possible supercell structure
to thunderstorms. Hail to the size of quarters and and wind gusts
up to 60 mph will be the primary hazards as storms move through.
Directional wind shear is not the most favorable, but with some
slight veering with height through early this afternoon in the far
northeastern portion of the forecast, can't rule out a possible
tornado. Lowest threat will be for Louisiana parishes and Arkansas
counties where storms will more quickly exit the area. The better
chance for storms to become severe will be farther east
(especially east of Interstate 55) as the cold front moves into
those areas during the afternoon. A longer period of heating could
see MLCAPE values of 1000-1250 J/kg develop in southeastern
Mississippi. Will keep threat areas as they are in current
Hazardous Weather Outlook, but will reassess need for any updates
after storms initiate by early this afternoon. /NF/

Prior discussion below:

Today and Tonight: Latest radar data showing impressive convection
moving through northern AR and trailing back to the southwest. This
convective band is occurring ahead of surface cold front moving into
northwest AR in an unstable and sheared environment. CAM guidance is
in general agreement that ongoing convection will have a hard time
moving into northwest sections of the forecast area this morning due
to the persistent capping inversion atop the boundary layer. Some
isolated convection will be possible during this time frame, but it
will not be until mid to late morning when mid level dynamic cooling
in conjunction with low level moisture convergence along the
boundary serve to weaken the cap for better development to occur.
Though low level shear will be on the decrease as the main system
pulls away, increasing instability due to surface heating (max temps
in the lower 80s) will lead to a an increase in storm intensity with
the potential of seeing a few severe storms by afternoon, especially
in the southeast. The activity will quickly push southeast of the
area during the evening followed clearing skies shortly behind.
/26/

Thursday through Tuesday: As the cold front moves into the Gulf
of Mexico Thursday, expect much cooler boundary layer
temperatures, some 10-12 degrees cooler at 925mb, will be moving
in the wake. This will help high temperatures fall some 15 degrees
or so, back to much more seasonable normal temperatures. With
PW's falling less than a quarter of an inch as that surface high
builds in, expect us to mix out very efficiently as we go into the
weekend, which will help us be warmer than MOS guidance, which is
what was leaned toward in the forecast. Winds will be gusty,
especially over the southeast portions of the area, as there will
be a tight pressure gradient in the wake. Thursday and Friday, as
we mix out and warm enough for humidity levels to drop into the
mid-upper 20s. With enough pressure gradient in the southeast,
there could be some fire weather concerns. However, recent fuel
level moistures, due to previous rain, are higher and expected
rainfall on Wednesday should keep it lower. Will have to keep a
close eye if we don't receive as much rainfall. Due to this, kept
out of the HWO and graphics for now.

Aloft a deep longwave trough will be present over most of the
nation east of the Rockies while weak ridging will be present over
the western Pacific states with an upper low off the Baja
California peninsula into the eastern Pacific. A strong surface
high near 1030-1035mb, will be building through the central Plains
and down into our area by Thursday and especially into Friday.
The core of the strongest surface high will move through the low-
mid Mississippi Valley by Thursday into Friday. The ensemble MOS
guidance and such anomalously strong surface high pressures lean
towards some potential of temperatures falling cooler into the
low-mid 30s (couldn't rule out a spot briefly reaching freezing)
with the lowest from areas from a line from Greenwood to Meridian
and northeast. This could bring some potential for some patchy
frost. Added this in the grids for Friday and Saturday mornings as
the surface high builds into the Appalachians.

Later in the period, expect shortwave ridging to build quickly
build east while the previously mentioned upper low moves through
Mexico into the ArkLaTex by late weekend into early next week.
This will help bring moisture back in, helping PW's creep up back
above an inch to an inch and a quarter or so. This and increasing
isentropic ascent will help shower chances to increase on Sunday
into Monday. How much moisture moves back in remains to be seen
as the Euro/Canadian are in agreement that showers will move in Sunday
into Monday while the GFS is slower. Based on the fast manner of
the shortwave ridging and agreement in the Euro/Canadian, sided
towards that consensus of a faster solution. Another deep and fast
moving trough will help develop a strong low into southern Canada,
which will drag another cold front down by early next week. This
will help bring some better lapse rates and some chances for
thunderstorms by around Monday-Tuesday next week before shortwave
ridging and drying move in the wake. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       42  64  36  66 /  10   3   0   0
Meridian      43  65  34  66 /  14   4   0   0
Vicksburg     41  64  37  66 /  10   3   0   0
Hattiesburg   45  65  38  69 /  33   4   0   0
Natchez       44  63  38  66 /  10   3   0   0
Greenville    38  62  37  62 /   4   2   0   0
Greenwood     38  62  34  62 /   8   2   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

NF/DC
Hazardous weather outlook, Mar 1, 1:38 PM CST, 1 hour 3 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson MS
138 PM CST Wed Mar 1 2017

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>037-
040>042-047-021945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Washington-
Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Warren-
138 PM CST Wed Mar 1 2017

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, and west central Mississippi.

.DAY ONE...The rest of Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

MSZ030>033-038-039-043>046-048>066-072>074-021945-
Clay-Lowndes-Choctaw-Oktibbeha-Winston-Noxubee-Madison MS-Leake-
Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-
Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-
Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-
Forrest-
138 PM CST Wed Mar 1 2017

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, northeast Mississippi, and
south central Mississippi.

.DAY ONE...The rest of Today and Tonight

SEVERE THUNDERSTORMS
THREAT...Limited
TIMING...Through the rest of this afternoon

Severe thunderstorms will be possible through the rest of this
afternoon as a cold front moves southeast across the forecast
area. Damaging wind gusts up to 60 mph and hail up to quarter
size will be the main threats, but a tornado cannot be ruled out.

(www.weather.gov/images/jan/graphicast/image1.png)

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region the rest
of today.

NF

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
Extreme...Confident in severe thunderstorms with wind gusts of
 75 mph or greater and/or 2 inch diameter or larger hail.
Significant...Severe thunderstorms possible with wind gusts of
 75 mph or greater and/or 2 inch diameter or larger hail.
Elevated...Confident in severe thunderstorms with winds gusts of
 60 mph or greater and/or 1 inch diameter or larger hail.
Limited...Severe thunderstorms possible with wind gusts of 60
 mph or greater and/or 1 inch diameter or larger hail.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   www.weather.gov/jan/safe
Latest Weather Briefing...
   www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   www.spc.noaa.gov/
Meso Analysis...
   www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks...
   www.spc.noaa.gov/products/outlook/
Storm Reports...
   www.spc.noaa.gov/climo/online/

In the hours before

Local storm report, Mar 1, 1:56 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TSTM WND GST     COLUMBUS AFB            33.63N 88.45W
03/01/2017  M53 MPH          LOWNDES            MS   ASOS

&&

CME
Special weather statement, Mar 1, 2:00 PM CST, 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
200 PM CST WED MAR 1 2017

MSZ044-012030-
Leake MS-
200 PM CST WED MAR 1 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LEAKE COUNTY UNTIL 230
PM CST...

At 200 PM CST, Meteorologists were tracking a strong thunderstorm
near Thomastown, or 7 miles northwest of Carthage, moving east at 40
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Carthage around 205 PM CST.
  Singleton around 210 PM CST.
  Renfroe around 215 PM CST.
  Edinburg around 225 PM CST.

Other locations impacted by this storm include Redwater.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 600 PM CST for central
Mississippi.

LAT...LON 3277 8968 3287 8968 3293 8939 3293 8932
      3273 8932
TIME...MOT...LOC 2000Z 265DEG 35KT 3281 8963

17
Special weather statement, Mar 1, 2:26 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Jackson MS
226 PM CST WED MAR 1 2017

MSZ045-012100-
Neshoba MS-
226 PM CST WED MAR 1 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN NESHOBA COUNTY UNTIL
300 PM CST...

At 226 PM CST, Meteorologists were tracking a strong thunderstorm
near Pearl River, or near Edinburg, moving east at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Philadelphia around 230 PM CST.
  Burnside and Stallo around 240 PM CST.
  Forestdale around 250 PM CST.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 600 PM CST for central and
east central Mississippi.

LAT...LON 3275 8892 3279 8932 3293 8932 3293 8897
      3292 8896 3292 8893 3293 8893 3293 8892
TIME...MOT...LOC 2026Z 266DEG 43KT 3284 8927

17
Local storm report, Mar 1, 2:27 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
227 PM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     HAIL             S CALEDONIA             33.68N 88.33W
03/01/2017  E1.00 INCH       LOWNDES            MS   OTHER FEDERAL

            US POST OFFICE REPORTED NICKEL AND QUARTER SIZE HAIL

&&

HEFFERAN
Local storm report, Mar 1, 2:33 PM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CST WED MAR 01 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     HAIL             3 N TERRY               32.15N 90.29W
03/01/2017  E1.00 INCH       HINDS              MS   PUBLIC

            MOSTLY DIME HAIL WITH A FEW TO QUARTER SIZE.

&&

CME
Special weather statement, Mar 1, 2:39 PM CST, 2 minutes before
Special Weather Statement
National Weather Service Jackson MS
239 PM CST WED MAR 1 2017

MSZ031-033-012115-
Lowndes MS-Oktibbeha MS-
239 PM CST WED MAR 1 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN OKTIBBEHA AND
SOUTHWESTERN LOWNDES COUNTIES UNTIL 315 PM CST...

At 239 PM CST, Meteorologists were tracking a strong thunderstorm
over Crawford, or 14 miles southeast of Starkville, moving east at 40
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of southeastern
Oktibbeha and southwestern Lowndes Counties.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A tornado watch remains in effect until 600 PM CST for northeastern
Mississippi.

LAT...LON 3329 8836 3329 8874 3330 8874 3340 8873
      3344 8837
TIME...MOT...LOC 2039Z 265DEG 35KT 3331 8865

17

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 12:35 PM CSTSpecial Weather StatementJANWebster25 min
Mar 1, 12:38 PM CSTSevere Thunderstorm WarningJANClay, Webster26 min
Mar 1, 12:44 PM CSTSpecial Weather StatementJANHolmes31 min
Mar 1, 1:01 PM CSTSevere Thunderstorm WarningJANAttala, Holmes59 min
Mar 1, 1:36 PM CSTSpecial Weather StatementJANHinds24 min
Mar 1, 1:38 PM CSTSpecial Weather StatementJANLowndes37 min
Mar 1, 1:41 PM CSTSevere Thunderstorm WarningJANClay, Lowndes34 min
Mar 1, 1:45 PM CSTSevere Thunderstorm WarningJANWinston60 min
Mar 1, 1:51 PM CSTSpecial Weather StatementJANMadison24 min
Mar 1, 1:52 PM CSTSevere Thunderstorm WarningJANHinds, Rankin53 min
Mar 1, 2:00 PM CSTSpecial Weather StatementJANLeake30 min
Mar 1, 2:26 PM CSTSpecial Weather StatementJANNeshoba34 min
Mar 1, 2:28 PM CSTSevere Thunderstorm WarningJANNoxubee22 min
Mar 1, 2:39 PM CSTSpecial Weather StatementJANLowndes36 min
Mar 1, 3:00 PM CSTSpecial Weather StatementJANNeshoba30 min
Mar 1, 3:37 PM CSTSpecial Weather StatementJANJasper23 min
Mar 1, 3:47 PM CSTSpecial Weather StatementJANLauderdale28 min
Mar 1, 3:55 PM CSTSpecial Weather StatementJANLawrence35 min
Mar 1, 4:02 PM CSTSpecial Weather StatementJANJasper28 min
Mar 1, 4:21 PM CSTSpecial Weather StatementJANJefferson Davis24 min
Mar 1, 4:29 PM CSTSpecial Weather StatementJANClarke31 min
Mar 1, 5:51 PM CSTSpecial Weather StatementJANForrest, Lamar24 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.